Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 336, NWS Tulsa, OK

June 15, 2017Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2017, 9:47 AM CDT for Okfuskee County, Oklahoma. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2017, 9:47 AM CDT (14:47 UTC)
Expired
Jun 15, 2017, 10:30 AM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 83 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 10:11 AM CDTHAIL 1.75Bearden, OK
Jun 15, 10:15 AM CDTHAIL 2Bearden, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2077 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

183 
WUUS54 KTSA 151447
SVRTSA
OKC107-151530-
/O.NEW.KTSA.SV.W.0336.170615T1447Z-170615T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
947 AM CDT THU JUN 15 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southern Okfuskee County in east central Oklahoma...

* Until 1030 AM CDT

* At 947 AM CDT, severe thunderstorms were located along a line
  extending from 2 miles northeast of Cromwell to Clearview, moving
  southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Okemah...                         Weleetka...
  Bearden...                        Clearview...
  Pharoah...                        

This includes Interstate 40 in Oklahoma between mile markers 212 and
229.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3541 9656 3541 9654 3540 9653 3541 9644
      3542 9644 3545 9614 3538 9609 3538 9608
      3529 9600 3529 9644 3539 9644 3539 9654
TIME...MOT...LOC 1447Z 326DEG 13KT 3537 9643 3539 9620 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
179 
WWUS54 KTSA 151456
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
956 AM CDT THU JUN 15 2017

OKC107-151530-
/O.CON.KTSA.SV.W.0336.000000T0000Z-170615T1530Z/
Okfuskee OK-
956 AM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHERN OKFUSKEE COUNTY...

At 956 AM CDT, severe thunderstorms were located along a line
extending from near Bearden to 5 miles southwest of Clearview, moving
south at 15 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations in or near the path include...
Okemah...                         Weleetka...
Bearden...                        Clearview...
Pharoah...                        

This includes Interstate 40 in Oklahoma between mile markers 212 and
229.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3541 9656 3541 9654 3540 9653 3541 9644
      3542 9644 3545 9614 3538 9609 3538 9608
      3529 9600 3529 9644 3539 9644 3539 9654
TIME...MOT...LOC 1456Z 343DEG 12KT 3536 9641 3534 9624 

HAIL...1.75IN
WIND...60MPH
 
$$
213 
WWUS54 KTSA 151459
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
959 AM CDT THU JUN 15 2017

OKC107-151530-
/O.CON.KTSA.SV.W.0336.000000T0000Z-170615T1530Z/
Okfuskee OK-
959 AM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTH CENTRAL OKFUSKEE COUNTY...

At 959 AM CDT, severe thunderstorms were located along a line
extending from near Bearden to 4 miles southwest of Clearview, moving
southeast at 15 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations in or near the path include...
Bearden...                        

This includes Interstate 40 in Oklahoma between mile markers 212 and
216.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3542 9644 3540 9621 3529 9616 3529 9644
TIME...MOT...LOC 1459Z 326DEG 13KT 3536 9641 3534 9624 

HAIL...1.75IN
WIND...60MPH
 
$$
260 
WWUS54 KTSA 151528
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1028 AM CDT THU JUN 15 2017

OKC107-151538-
/O.EXP.KTSA.SV.W.0336.000000T0000Z-170615T1530Z/
Okfuskee OK-
1028 AM CDT THU JUN 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OKFUSKEE COUNTY
WILL EXPIRE AT 1030 AM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.

LAT...LON 3542 9644 3540 9621 3529 9616 3529 9644
TIME...MOT...LOC 1528Z 326DEG 13KT 3528 9634 3525 9617 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:50 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 15, 5:50 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
550 AM CDT Thu Jun 15 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing convection across SW MO may continue to build southward
with potential brief impacts at NW AR sites. Uncertainty increases
regarding how far southward this convection will be maintained
through the morning hours. Outside of this area VFR conditions
will persist into the evening hours. There is higher chances for a
larger storm complex late this evening and overnight with any
aviation impacts most likely for NE OK and possibly far NW AR.

&&

.PREV DISCUSSION... /Issued 359 AM CDT Thu Jun 15 2017/

DISCUSSION...
Early morning water vapor imagery show a shortwave trough now
entering western MN with the tail end of the impulse likely near
SE Nebraska/north central KS. At the surface, the main synoptic
boundary was located from northwest Oklahoma through northeast KS.
Storms which formed across SE Kansas have merged with the MCS
moving southeast from Kansas City and appear from long radar loops
to be maintaining their westerly motion, and this suggests the
bulk of this complex will remain northeast of our forecast area.
We will maintain low end pops for far eastern OK/NW Arkansas just
in case daytime storms can develop with residual outflow boundary.

Otherwise, attention shifts to tonight and the evolution of the
potential MCS. There is disagreement between the latest ECMWF and
recent runs of the NAM. We prefer a blend of the NAM and 00z
HRRRX. Airmass this afternoon will be weakly capped and will
become very unstable with CAPE values exceeding 3000 j/kg. It will
not take much to initiate storms, and it appears that there may
be some mid level support /40-50kt mid level jet max entering
northern CA/ arriving by mid day across central Kansas in
addition to surface convergence along the existing boundary.
Storms which form by mid afternoon are then likely to form a
complex and move into northern portions of Oklahoma by early to
mid evening. The instability will support strong to severe wind
gusts as the main threat, with large hail also a concern.

The mid level winds become more northwesterly with time, and a
developing cold pool will support a southeast motion through
Friday morning. Temperatures will recover on Friday into the 90s
but likely be a bit cooler than today. Saturday looks very warm
ahead of the cold front, which will arrive Sat night into Sunday.

Thunderstorm chances increase late Saturday into Sunday associated
with front which will bring temperatures back closer to seasonal
normals to start the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   96  70  93  77 /  20  60  10  10
FSM   95  72  95  75 /  20  50  20   0
MLC   94  71  93  75 /  20  50  10   0
BVO   94  68  92  73 /  20  60  10  20
FYV   90  67  88  70 /  30  50  20  10
BYV   88  67  88  71 /  30  50  20  10
MKO   94  69  90  75 /  20  50  10  10
MIO   93  66  91  74 /  20  60  20  10
F10   93  69  93  74 /  20  50  10   0
HHW   94  72  95  74 /  10  40  20   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...07
Hazardous weather outlook, Jun 15, 5:09 AM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
509 AM CDT Thu Jun 15 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
509 AM CDT Thu Jun 15 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Much of eastern Oklahoma and northwest Arkansas.
	ONSET...Primarily after 7 PM.

	AREA AT GREATEST RISK...Northeast Oklahoma.

HEAVY RAIN.
	RISK...Limited.
	AREA...Primarily northeast Oklahoma.
	ONSET...Evening.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...All eastern Oklahoma and west central Arkansas.
	ONSET...Afternoon.

DISCUSSION...
Scattered thunderstorms may continue through the morning
hours across far eastern Oklahoma and western Arkansas.
These storms will pose a limited potential for severe
weather.

Later this afternoon severe storms are expected
to develop across central Kansas.  These storms will
increase in coverage and intensity through the evening
hours and eventually merge into a large thunderstorm
complex.  While the exact path of the eventual storm
complex is uncertain, portions of eastern Oklahoma
and northwest Arkansas may be effected by its path
and conditions will support damaging wind potential
and locally large hail.  Storms will continue into
the early morning hours with a diminishing severe
weather threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY and SATURDAY...Thunderstorm and Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential.
MONDAY through WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorms may be ongoing early Friday morning, and
remaining outflow boundaries will also serve as a
focus for thunderstorms later Friday.  Thunderstorm
chances will continue late Saturday into Sunday
as a cold front moves through the region.

Ahead of the cold cold front, heat index values will
rise into the upper 90 to around 105 degree range
both Friday and Saturday.  Drink plenty of water if
you plan to be outside.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Jun 15, 7:31 AM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
731 AM CDT THU JUN 15 2017

OKZ066-151300-
Okmulgee OK-
731 AM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKMULGEE COUNTY UNTIL
800 AM CDT...

At 731 AM CDT, a strong thunderstorm was located 3 miles north of
Beggs, moving southeast at 30 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Okmulgee...                       Beggs...
Bald Hill...                      Preston...
Okmulgee State Park...            Liberty...

LAT...LON 3586 9610 3586 9597 3571 9574 3551 9606
      3575 9620 3579 9619
TIME...MOT...LOC 1231Z 318DEG 24KT 3579 9607
Special weather statement, Jun 15, 7:35 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
735 AM CDT THU JUN 15 2017

OKZ067-070-151300-
Muskogee OK-Wagoner OK-
735 AM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WAGONER AND NORTH
CENTRAL MUSKOGEE COUNTIES UNTIL 800 AM CDT...

At 735 AM CDT, a strong thunderstorm was located near Tullahassee,
moving southeast at 20 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Muskogee...                       Porter...
Taft...                           Tullahassee...
Summit...

LAT...LON 3580 9560 3590 9547 3577 9529 3567 9542
TIME...MOT...LOC 1235Z 312DEG 17KT 3582 9548
Special weather statement, Jun 15, 8:23 AM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
823 AM CDT THU JUN 15 2017

OKZ066-070-071-151400-
Muskogee OK-Okmulgee OK-McIntosh OK-
823 AM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH...WESTERN
MUSKOGEE AND SOUTHEASTERN OKMULGEE COUNTIES UNTIL 900 AM CDT...

At 823 AM CDT, strong thunderstorms were located along a line
extending from 5 miles east of Morris to 2 miles north of Schulter.
Movement was southeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Okmulgee...                       Henryetta...
Morris...                         Dewar...
Schulter...                       Grayson...
Council Hill...                   Hoffman...
Hitchita...                       Eram...

This includes Interstate 40 in Oklahoma between mile markers 237 and
239.

LAT...LON 3553 9562 3542 9599 3558 9607 3568 9570
TIME...MOT...LOC 1323Z 335DEG 12KT 3561 9577 3555 9595
Special weather statement, Jun 15, 9:01 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
901 AM CDT THU JUN 15 2017

OKZ065-066-071-151430-
Okmulgee OK-Okfuskee OK-McIntosh OK-
901 AM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCINTOSH...SOUTHERN
OKMULGEE AND EAST CENTRAL OKFUSKEE COUNTIES UNTIL 930 AM CDT...

At 901 AM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Schulter to 4 miles southeast of
Council Hill. Movement was south at 10 mph.

Dime size hail will be possible with these storms.

Locations in or near the path include...
Henryetta...                      Checotah...
Dewar...                          Schulter...
Grayson...                        Council Hill...
Rentiesville...                   Hoffman...
Stidham...                        Lake Eufaula State Park...
Hitchita...                       Bryant...
Pierce...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 230 and
266.

LAT...LON 3555 9551 3535 9545 3537 9611 3557 9614
TIME...MOT...LOC 1401Z 352DEG 8KT 3553 9605 3552 9559
Special weather statement, Jun 15, 9:12 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
912 AM CDT THU JUN 15 2017

OKZ064-065-151445-
Okfuskee OK-Creek OK-
912 AM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND OKFUSKEE
COUNTIES UNTIL 945 AM CDT...

At 912 AM CDT, strong thunderstorms were located along a line
extending from 7 miles south of Stroud to 2 miles northeast of
Castle. Movement was southeast at 10 mph.

Dime size hail will be possible with these storms.

Locations in or near the path include...
Okemah...                         Okfuskee...
Boley...                          Paden...
Castle...                         Clearview...
Welty...                          Pharoah...
Mason...

This includes Interstate 40 in Oklahoma between mile markers 216 and
231.

LAT...LON 3569 9662 3559 9619 3555 9619 3555 9612
      3537 9609 3541 9644 3546 9644 3546 9647
      3545 9649 3544 9648 3543 9650 3543 9652
      3546 9654 3544 9657 3543 9656 3542 9656
      3543 9662
TIME...MOT...LOC 1412Z 316DEG 9KT 3565 9665 3550 9634
Local storm report, Jun 15, 9:34 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
934 AM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             OKEMAH                  35.43N 96.30W
06/15/2017  E0.88 INCH       OKFUSKEE           OK   EMERGENCY MNGR

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:26 AM CDTSpecial Weather StatementTSACreek34 min
Jun 15, 6:56 AM CDTSpecial Weather StatementTSACreek34 min
Jun 15, 7:31 AM CDTSpecial Weather StatementTSAOkmulgee29 min
Jun 15, 7:35 AM CDTSpecial Weather StatementTSAMuskogee25 min
Jun 15, 7:46 AM CDTSevere Thunderstorm WarningTSAOkmulgee44 min
Jun 15, 8:23 AM CDTSpecial Weather StatementTSAOkmulgee37 min
Jun 15, 9:01 AM CDTSpecial Weather StatementTSAMcIntosh29 min
Jun 15, 9:12 AM CDTSpecial Weather StatementTSAOkfuskee33 min
Jun 15, 9:17 AM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee13 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.